MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY GARRETT; GARRETT DILATOR

SYMMETRY SURGICAL INC SYMMETRY GARRETT; GARRETT DILATOR
Catalog Number 55-7003
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated upon receiving the device.It was confirmed that the tip of the dilator had broken off of the device.This is a very small instrument with a malleable shaft; if all of the force is placed on the tip of the instrument while bending damage to the weld could occur.A sampling of each lot in inventory were reviewed for any indication that the weld holding the tip was not strong enough.All instruments had secure intact welds with no indication of a non-conformance.There has been a total of (b)(4) sold of this product since 2012 with no additional complaints recorded for this device.This can be seen as an isolated event.Based on the information provided, this can be seen as the final report.If additional information is obtained that alleges additional patient involvement or the need for any additional corrective actions, a follow-up report will be submitted.
 
Event or Problem Description
During a procedure, the tip of the dilator broke off while it was being bent into shape for use.There was no harm to the patient.

Brand Name
SYMMETRY GARRETT
Common Device Name
GARRETT DILATOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8696320
Report Number3007208013-2019-00019
Device Sequence Number14042106
Product Code DWP
UDI-Device Identifier00887482085240
UDI-Public00887482085240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-7003
Device Lot Number1811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1